MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120406
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.[conclusion]: the healthcare professional reported that during the coil embolization procedure of the accessory blood vessel on the pulmonary artery in a (b)(6) year-old child with a history of pediatric congenital heart disease, the 150cm x 5cm prowler select lpes 45° tip microcatheter (606s155fx / 30401517) was delivered to the side of the collateral vessel of the left pulmonary artery and three coils: a 1.5mm x 4cm galaxy g3 mini coil and two 3mm x 6cm galaxy g3 xsft coils were implanted to embolize the parent vessel.The prowler select lpes microcatheter was flushed and the complaint coil, a 4mm x 6cm galaxy g3 xsft coil (glx120406 / 30363060) was used as the fourth coil.However, there was resistance felt between the complaint coil and the middle part of the microcatheter when the coil was being advanced.The physician kept advancing the delivery wire, but the delivery wire came out from part of the introducer sheath.The physician attempted to resheath the coil but was not able to resheath the coil, so the coil was removed from the microcatheter.Another 4mm x 6cm galaxy g3 xsft coil (lot# unknown) was used after the microcatheter was flushed, but the same issue occurred, and the coil was removed.The microcatheter was also removed and a gt14 guidewire (terumo) was inserted and advanced without any issue.The physician replaced the microcatheter with a 150cm x 5cm prowler select lpes 90° tip microcatheter (606s155mx) just in case.The physician tried to access the collateral vessels again, but the severe vessel tortuosity made it difficult to access.The procedure was completed from the viewpoint of contrast medium and exposure dose.Additional information was received indicating that the prowler select lpes 45° tip microcatheter was not damaged, it was the introducer sheath and the issue occurred during the manipulation of the coil and the delivery wire came out from part of the sheath.There was no report of any patient adverse event or complication associated with the reported event.[photo analysis]: preliminary photo images of the complaint device were captured by the j&j japan affiliates and included in the complaint file.Based on the review of the photos by the product analysis lab, the device positioning unit (dpu) has a kink on it.The embolic coil was observed outside of the introducer and in stretched condition.The introducer could not be evaluated based on the photos provided.No other damages / anomalies were noted.The complaint coil was returned for evaluation and analysis.The investigation summary is documented below.[investigation summary]: the non-sterile 4mm x 6cm galaxy g3 xsft coil was received contained in a pouch.Visual inspection was performed on the device.The dpu was observed protruding from the introducer and has a kink on it.The introducer was observed partially zipped and in good condition.The marker band was found at 41 cm from the distal end; this is within specification.A microscopic inspection was performed.The embolic coil was outside of the introducer in stretched condition.The observation of the embolic coil under magnification is consistent with the analysis of the preliminary photos of the complaint device provided by the affiliates.A review of manufacturing documentation associated with this lot (30363060) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that the delivery wire came out from part of the introducer sheath was confirmed; the dpu of the returned complaint device was observed protruding from the coil introducer and has a kink on it.The difficulty with resheathing was also confirmed due to the condition of the dpu (kinked and protruding from the introducer).The issue with the resistance felt between the coil and the middle part of the microcatheter during the coil advancement was also confirmed based on the stretched condition of the embolic coil with the kink observed on the dpu.Resistance between the coil and microcatheter and coil stretching are known potential issues associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported with the complaint.The exact cause of the observed stretched condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied when the coil encountered resistance at the middle part of the microcatheter during the attempt to advance the coil.The complaint documented that the physician kept advancing the delivery wire, but the delivery wire came out from part of the introducer sheath.The coil was removed after the unsuccessful attempt to resheath the coil.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 6cm galaxy g3 xsft coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of the accessory blood vessel on the pulmonary artery in a (b)(6) year-old child with a history of pediatric congenital heart disease, the 150cm x 5cm prowler select lpes 45° tip microcatheter (606s155fx / 30401517) was delivered to the side of the collateral vessel of the left pulmonary artery and three coils: a 1.5mm x 4cm galaxy g3 mini coil and two 3mm x 6cm galaxy g3 xsft coils were implanted to embolize the parent vessel.The prowler select lpes microcatheter was flushed and the complaint coil, a 4mm x 6cm galaxy g3 xsft coil (glx120406 / 30363060) was used as the fourth coil.However, there was resistance felt between the complaint coil and the middle part of the microcatheter when the coil was being advanced.The physician kept advancing the delivery wire, but the delivery wire came out from part of the introducer sheath.The physician attempted to resheath the coil but was not able to resheath the coil, so the coil was removed from the microcatheter.Another 4mm x 6cm galaxy g3 xsft coil (lot# unknown) was used after the microcatheter was flushed, but the same issue occurred, and the coil was removed.The microcatheter was also removed and a gt14 guidewire (terumo) was inserted and advanced without any issue.The physician replaced the microcatheter with a 150cm x 5cm prowler select lpes 90° tip microcatheter (606s155mx) just in case.The physician tried to access the collateral vessels again, but the severe vessel tortuosity made it difficult to access.The procedure was completed from the viewpoint of contrast medium and exposure dose.Additional information was received indicating that the prowler select lpes 45° tip microcatheter was not damaged, it was the introducer sheath and the issue occurred during the manipulation of the coil and the delivery wire came out from part of the sheath.There was no report of any patient adverse event or complication associated with the reported event.Preliminary photo images of the complaint device were captured by the j&j japan affiliates and included in the complaint file on 05 october 2020.Based on the review of the photos by the product analysis lab, the 4mm x 6cm galaxy g3 xsft coil has a kink on the device positioning unit (dpu).The embolic coil was observed outside of the introducer and in stretched condition.Based on the review of the photos, the event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
GALAXY G3 XSFT 4MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10946883
Report Number3008114965-2020-00567
Device Sequence Number3490224
Product Code KRD
UDI-Device Identifier10886704077725
UDI-Public10886704077725
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberGLX120406
Device Catalogue NumberGLX120406
Device Lot Number30363060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 YR